MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG)
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The quality control (qc) that was run before (at 11:53) gave results higher than the range for level 2.The level 2 qc was repeated and gave the result of 24.Quality control results (miu/ml): level 1 (k40981) result: 6.4; level 2 (k40982) result: 40; level 3 (k40983) result: 410.2.Per siemens specifications: level 1 qc range: 3.51 - 11.1; level 2 qc range: 19.1 - 31.1; level 3 qc range: 153 - 225.On 12/16/2019, the system was checked by the siemens customer service engineer (cse).The cse replaced the reagent probes and realigned.Siemens healthcare diagnostics is investigating the cause of the discordant atellica im thcg results.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the ifu states in the limitations section: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present)." mdr 1219913-2019-00282 (repeat testing) was filed for the same event.
 
Event or Problem Description
Discordant high atellica im total hcg (thcg) results were obtained for a patient when compared to another atellica im instrument.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant total hcg result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00281 on december 27, 2019.April 09, 2020 additional information: the sid (b)(4) was run for thcg and result of 65.6 was generated.Two of the three levels of quality control (qc) were out of range that day.The qc results were as follows: result units: miu/ml level 1 (k40981) result: 6.4 (3.51 - 11.1) level 2 (k40982) result: 40 (19.1 - 31.1) level 3 (k40983) result: 410.2 (153 - 225) the patient sample was repeated on another instrument and a result of 4.8 was generated and considered to be the correct result.The qc level 2 control was also repeated and a result of 24 was generated which is within the range.Review of the ic debug logs showed that the patient sample ran without error.Per the service report, the reagent probes were replaced and realigned.Based on the information given the incorrect result was due to an increase in rlu therefore we would not expect to see any issues with the aspiration traces and replacing and realigning the reagent probes would not correct this issue.There was no definitive root cause found as a result of the investigation.Follow up with the local team indicated that the instrument is operational, and the customer is reporting thcg results.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2019-00282 supplemental report 1 was filed for the same event.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
TOTAL HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9526217
Report Number1219913-2019-00281
Device Sequence Number366383
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number27477313
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR